Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 67, NWS New York, NY

June 12, 2016

NWS New York, NY issued this small craft advisory at Jun 12, 2016, 8:13 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2016, 8:13 PM EDT (00:13 UTC)
Expired
Jun 13, 2016, 6:00 PM EDT
In force
22 hr
Issued by
NWS New York, NY

The text

As transmitted.

954 
WHUS71 KOKX 130013
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT SUN JUN 12 2016

...ROUGH CONDITIONS ON THE WATERS INTO MONDAY EVENING...

ANZ330-335-338-340-345-350-130815-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-160613T0100Z/
/O.NEW.KOKX.SC.Y.0067.160613T0013Z-160614T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
813 PM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. OCCASIONAL GUSTS UP TO 35 KT EARLY. SEAS 3 TO 5 FEET ON THE
  OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-130815-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-160613T0600Z/
/O.NEW.KOKX.SC.Y.0067.160613T0013Z-160614T0000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
813 PM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. OCCASIONAL GUSTS UP TO 35 KT UNTIL LATE TONIGHT. SEAS 3 TO
  5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
155 
WHUS71 KOKX 130734
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 AM EDT MON JUN 13 2016

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ330-340-345-350-353-131800-
/O.EXT.KOKX.SC.Y.0067.000000T0000Z-160613T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
334 AM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-355-131800-
/O.EXT.KOKX.SC.Y.0067.000000T0000Z-160613T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
334 AM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
581 
WHUS71 KOKX 131755
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT MON JUN 13 2016

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ335-338-355-131900-
/O.EXP.KOKX.SC.Y.0067.000000T0000Z-160613T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
155 PM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

WIDESPREAD FREQUENT WIND GUSTS OF 25 KT OR GREATER ARE NO LONGER
EXPECTED THIS AFTERNOON.

$$

ANZ330-340-345-350-353-132200-
/O.CON.KOKX.SC.Y.0067.000000T0000Z-160613T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
155 PM EDT MON JUN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET ON THE OCEAN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 3:48 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 12, 3:48 PM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service New York NY
348 PM EDT SUN JUN 12 2016

.SYNOPSIS...
Canadian high pressure will build in through the middle of next
week. Low pressure tracking along a frontal boundary will pass to
the west then south Thursday into Friday. Canadian high pressure
then builds in for next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The 700-500 hPa trough axis pushes through tonight. However, with
a relatively dry sounding up through the mid levels, expect no
precipitation and mainly some few to maybe scattered high clouds
with its passage.

For lows tonight a blend of MAV/MET/ECS guidance and NAM 2-meter
temperatures was used, with lows expected to be around 5 degrees
below normal.

The winds will remain gusty tonight, though gusts should slacken
somewhat inland.

There is a moderate risk of rip current formation at Atlantic
Beaches tonight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
A weak northern stream shortwave ridge transits over the area
Monday morning, then another trough rotating around the cutoff low
over the Canadian Maritimes moves through Monday night.

Given the forecast relatively dry low-mid levels, expect dry
weather Monday and Monday night. It appears though that this time,
the trough will have enough forcing to force some mid-level clouds
out ahead of it, mainly Monday afternoon and evening.

Winds will remain gusty out of the NW on Monday, but not as strong
as today by 5-10 mph. Wind gusts then gradually subside Monday
night.

For highs Monday, a blend of ECS/MET/MAV guidance, NAM 2-meter
temperatures and a mix down from 850 hPa per BUFKIT soundings was
used, with highs forecast to be near to slightly below normal. A
blend of MAV/ECS/MET guidance and NAM 2-meter temperatures was
used for lows Monday night, with readings around normal in the
immediate NYC metro and around 5 degrees below normal elsewhere.

There is a moderate risk of rip current formation at Atlantic
Beaches Monday.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Upper level low over the Canadian Maritimes Tuesday morning will
track NE while gradually filling through the week. Ridging will
build in its wake although a shortwave trough ejecting out of the
Rockies will track through the northern Plains and Great Lakes
region midweek, then dive southward through the Ohio Valley and
finally cutoff somewhere along the eastern seaboard next weekend.

Dry and seasonable late spring weather is expected Tue and Wed
with near normal temps throughout the week. As the aforementioned
shortwave dives out of the Great Lakes it will ride along a
frontal boundary possibly bringing some showers to western parts
of the forecast area Thu into Fri. The global models are a bit
more aggressive with this then they were 24 hours ago due to the
high over Hudson Bay not extending as far S as it was yesterday
and hence the boundary being a bit closer to the local area. The
models are in fairly good agreement through this point, but then
go awry for next weekend as to where a cutoff low develops. Neither
the GFS/EC have any continuity to grab on to at this point. The
ensembles aren't much help at this point either.

The 06z GFS and the 12z EC have eerily similar solutions
regarding the placement of the cutoff just S of Long Island Sat
morning, while strangely enough the 12z GFS and 00z EC solutions
are also very similar. Supporting ensemble means are all
indicating an amplified trough extending from the Canadian
Maritimes to the Florida Peninsula, so we'll have to wait until
Monday evening or even Tuesday when the ridge over the southern
Plains and the shortwave moving onshore out west will be better
sampled by RAOBS.

Have kept the forecast dry for next weekend...although there is a
chance this could not pan out if the cutoff develops near the area
or even off the SE coast and drifts northward. Time will tell.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR. Strong NW winds 15-25 kt with gusts 25-35 kt should continue
through the daylight hours, then diminish a few kt around sunset.
Exact timing uncertain and may have to be adjusted later with
amendments. Winds/gusts pick up again by 12Z Mon.

.OUTLOOK FOR 12Z MONDAY THROUGH FRIDAY...
.Monday afternoon and Monday night...VFR. NW winds G20-25KT,
diminishing at night.
.Tuesday-Friday...VFR.

&&

.MARINE...
Gale force wind gusts should continue near the coast through the
afternoon and likely into the evening hours, so will continue the
gale warning on all waters through 1z. However, there is a chance
that all or some of this area may need to be converted over to a
Small Craft Advisory sooner than 1z. Over the coastal ocean
waters west of Moriches Inlet, there is forecast to be a surge in
wind this evening, which should enable the gale force wind gusts
there to last into the early morning hours. As a result, have
extended the gale warning until 6z for those 2 zones (ANZ353-355).

After the gale force gusts are done, Small Craft Advisory
conditions will prevail over all waters through Monday and for
all but western Long Island Sound into Monday night.

Sub-advisory conditions are expected Tue through Thu with a weak
pres gradient over the waters. An easterly flow will develop on
Fri and marginal SCA conditions could be met, mainly on the ocean
waters. This will depend on the strength of the low to the south
and high building to the north.

&&

.FIRE WEATHER...
The enhanced risk of fire spread today will come to an end by
early evening as relative humidities increase. For Monday, winds
will gust to 25 to 30 mph, but relative humidities should be above
30 percent, so there should not be an enhanced risk of fire spread
then.

&&

.HYDROLOGY...
It will be dry through Monday night, with no appreciable rain
forecast through the remainder of the week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 9 PM EDT this evening for ANZ330-335-338-
     340-345-350.
     Gale Warning until 2 AM EDT Monday for ANZ353-355.

&&

SYNOPSIS...Maloit/24
NEAR TERM...Maloit
SHORT TERM...Maloit
LONG TERM...24
AVIATION...Goodman
MARINE...Maloit/24
FIRE WEATHER...
HYDROLOGY...Maloit/24
Hazardous weather outlook, Jun 12, 3:51 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT SUN JUN 12 2016

NYZ075-080-081-178-179-132000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
351 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENT FORMATION THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-132000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
351 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-132000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
351 PM EDT SUN JUN 12 2016

...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ353-355-132000-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 PM EDT SUN JUN 12 2016

...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.